Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 30, NWS Lincoln, IL

June 29, 2019Vermilion County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 29, 2019, 10:16 PM CDT for Vermilion County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 10:16 PM CDT (03:16 UTC)
Expired
Jun 30, 2019, 3:03 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Vermilion County, IL

The radar

The Indianapolis radar (KIND), 130 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

745 
WGUS53 KILX 300316
FFWILX
ILC183-300915-
/O.NEW.KILX.FF.W.0030.190630T0316Z-190630T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1016 PM CDT Sat Jun 29 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  East central Vermilion County in east central Illinois...

* Until 415 AM CDT Sunday.

* At 1014 PM CDT, Doppler radar indicated heavy rain across the 
  warned area. Up to three inches of rain have already fallen this 
  evening. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Danville, Bismarck, Henning, Vermilion County Airport and Alvin. 

Additional rainfall amounts of 1 inch are possible in
the warned area as additional thunderstorms move into the area after 
1015 PM CDT, and may worsen flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4015 8772 4032 8773 4035 8753 4013 8753

$$

37
1 follow-up statement
997 
WGUS73 KILX 300803
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
303 AM CDT Sun Jun 30 2019

ILC183-300812-
/O.CAN.KILX.FF.W.0030.000000T0000Z-190630T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-
303 AM CDT Sun Jun 30 2019

...THE FLASH FLOOD WARNING FOR EAST CENTRAL VERMILION COUNTY IS
CANCELLED...

The heavy rain has ended, and flooding is no longer expected to pose 
a threat. Please continue to heed any remaining road closures.

LAT...LON 4015 8772 4032 8773 4035 8753 4013 8753

$$

Geelhart

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:50 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 29, 8:50 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
850 PM CDT Sat Jun 29 2019

.UPDATE...
Issued at 850 PM CDT Sat Jun 29 2019

Widely scattered convection developed along the N/NE periphery of
a strong upper ridge centered over the Plains late this
afternoon...with most of the activity remaining along/north of
I-74. 0140z/840pm radar imagery shows a few remaining cells
across the E/NE KILX CWA...including a previously severe cell
dropping S/SW along the Indiana border near Paris. Think these
storms will persist for another couple of hours before completely
dissipating by midnight. Overnight low temperatures will remain in
the lower 70s.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated showers and thunderstorms developed during mid afternoon
over north central IL from Lacon in central Marshall county
northward and drifting slowly SSE. A weak frontal boundary
lingered over northeast IL (ne of Pontiac) and sagged southward
into northern IN. An area of very unstable air was over northern
CWA with CAPEs of 3500-5000 j/kg north of Lincoln. Though strong
subtropical mid/upper level ridge is providing a CAP to area and
limiting convective development over much of CWA so far today.
Most CAMs still show isolated convection over northern/ne CWA
through mid evening, then diminishing. Isolated convection
possible again northern CWA overnight, mainly late tonight into
Sunday morning. Muggy lows overnight around 70, with lower 70s
over the IL river valley where more clouds expected.

More convection expected to develop over the upper MS river
valley and drop SSE over ne part of CWA Sunday afternoon. SPC day2
outlook has upgraded areas ne of a Peoria to Decatur to
Lawrenceville line into a marginal risk Sunday afternoon, with a
slight risk of severe storms far ne CWA ne of a Henry to Chenoa to
Rantoul line. Damaging winds and large hail are the main risks
along with locally heavy rains in tropical airmass. Mid/upper
level ridge continues to build a bit stronger into IL on Sunday
with 500 mb heights rising to 591-593 dm by midday Sunday, and
this will suppress convection over portions of central and sw CWA.
Highs Sunday of 89-93F with afternoon heat indices in the 96-103F
range, not too far away from heat advisory criteria of 105F.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 350 PM CDT Sat Jun 29 2019

Isolated convection possible early Sunday evening ne CWA, with MCS
activity overnight Sunday night in WI tracking se and passing ne
of CWA. Expect another muggy night with lows in the lower 70s.

Another hot, humid and generally dry day expected on Monday with
strong mid/upper level ridge holding over IL. Highs in the lower
90s and afternoon heat indices of 98-103F. Convection chances
appear to stay north of CWA yet on Monday night though GFS and to
a less extent GEM models show some qpf into parts of the IL river
valley late Mon night/daybreak Tue.

Upper level ridge weakens a bit on Tue with disturbances ridging
overtop of ridge and possibly bringing isolated to scattered convection
into northern/ne CWA on Tue and Tue night. Highs Tue around 90F to
lower 90s with afternoon heat indices of 95-100F and possibly a
few degrees higher over southern/sw CWA. Models show upper level
ridge weakens a bit more on Wed before it starts to build back
north on Thu and Fri. This will likely keep the tropical heat and
humidity around through next week. Highs in the upper 80s and
lower 90s much of next week. Also isolated to scattered
convection during mid/late week with overnight and morning MCS
activity possible too.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 638 PM CDT Sat Jun 29 2019

Decaying showers and thunderstorms are sliding south through north
central Illinois this evening. Added the chance for VCSH at PIA
and BMI for the first hour, but not expecting activity to last
past sunset. Ceilings will remain VFR, with winds less than 10kts
throughout the entire TAF period at all terminals, as high
pressure shifts into the region overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barnes
SHORT TERM...07
LONG TERM...07
AVIATION...Baker
Hazardous weather outlook, Jun 29, 3:44 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
344 PM CDT Sat Jun 29 2019

ILZ027>031-037-038-301200-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build into the middle of next
week. Heat index values will reach 95 to 100 degrees during the
afternoons, with the highest heat index on Sunday and Monday.

Isolated to scattered thunderstorms are expected Sunday, and again
on Tuesday through Friday.

Minor flooding will continue along the Illinois River downstream
from Peoria through much of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

ILZ036-040-041-047-049-050-301200-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible late this afternoon and
evening. Locally heavy rain will occur with the stronger storms.

The heat index is expected to reach the middle 90s during the
evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
afternoon through Friday.

Moderate flooding will continue along the Illinois River, though
river stages will steadily fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042-048-051>053-301200-
Christian-Logan-Macon-Menard-Sangamon-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected from Tuesday
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ043>046-301200-
Champaign-De Witt-Piatt-Vermilion-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible this evening. Locally heavy
rain will occur with the stronger storms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through the middle of
next week. Heat index values will reach around 100 degrees during
the afternoons from Sunday through Wednesday.

Isolated to scattered thunderstorms are expected Sunday and
Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ054>057-061>063-301200-
Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from the mid to upper 90s from
Saturday through Wednesday afternoons.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-301200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
344 PM CDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue along portions of the Little Wabash
and Embarras rivers. Otherwise, no hazardous weather is expected
at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Heat and humidity will continue to build through early next week.
Heat index values will range from 95 to 100 degrees from Saturday
through Wednesday afternoons, warmest on Sunday and Monday
afternoon.

Isolated to scattered thunderstorms are expected Sunday and
Wednesday through Friday.

Minor flooding will subside along the Embarras River at
Lawrenceville on Sunday, but is expected on the Little Wabash
River at Clay City through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

In the hours before

Local storm report, Jun 29, 7:32 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 NNW BISMARCK          40.29N 87.61W
06/29/2019  E1.00 INCH       VERMILION          IL   EMERGENCY MNGR

&&

SBAKER
Local storm report, Jun 29, 7:39 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     LIGHTNING        1 SE BISMARCK           40.26N 87.59W
06/29/2019                   VERMILION          IL   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING.

&&

SBAKER
Local storm report, Jun 29, 7:40 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     VERMILION COUNTY AIRPOR 40.20N 87.60W
06/29/2019  M59 MPH          VERMILION          IL   ASOS

&&

SBAKER
Local storm report, Jun 29, 8:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 N DANVILLE            40.20N 87.62W
06/29/2019                   VERMILION          IL   EMERGENCY MNGR

            TREE REPORTED DOWN ACROSS SHAKE RAG ROAD NEAR 2350N ROAD.

&&

SBAKER
Local storm report, Jun 29, 8:29 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      2 NNW BISMARCK          40.30N 87.62W
06/29/2019                   VERMILION          IL   EMERGENCY MNGR

            IL-119 WEST OF ALVIN IS FLOODED AND CURRENTLY IMPASSABLE.

&&

SBAKER
Special weather statement, Jun 29, 10:11 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1011 PM CDT Sat Jun 29 2019

ILZ046-300345-
Vermilion-
1011 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION COUNTY
UNTIL 1045 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rossville, or 14 miles southeast of Claytonville, moving southeast at
20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Danville, Hoopeston, Rossville, Bismarck, Henning, Alvin and
Vermilion County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4013 8758 4036 8783 4049 8769 4049 8766
      4042 8753 4017 8753
TIME...MOT...LOC 0310Z 311DEG 16KT 4039 8769

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSevere Thunderstorm WarningILXVermilion29 min
Jun 29, 7:06 PM CDTSpecial Weather StatementILXWoodford24 min
Jun 29, 7:14 PM CDTSpecial Weather StatementILXChampaign46 min
Jun 29, 7:25 PM CDTSevere Thunderstorm WarningILXChampaign22 min
Jun 29, 7:30 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 29, 10:11 PM CDTSpecial Weather StatementILXVermilion34 min
Jun 29, 10:43 PM CDTSpecial Weather StatementILXVermilion47 min
Jun 30, 2:05 PM CDTSpecial Weather StatementILXVermilion40 min
Jun 30, 2:39 PM CDTSpecial Weather StatementILXEdgar51 min
Jun 30, 2:46 PM CDTSpecial Weather StatementILXVermilion29 min
Jun 30, 2:51 PM CDTSpecial Weather StatementILXMarshall24 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion46 min
Jun 30, 3:06 PM CDTSevere Thunderstorm WarningILXMarshall, Stark39 min
Jun 30, 3:16 PM CDTSevere Thunderstorm WarningILXVermilion44 min
Jun 30, 3:27 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion48 min
Jun 30, 3:54 PM CDTSpecial Weather StatementILXChampaign, DeWitt, Logan, Peoria, Piatt, Tazewell36 min
Jun 30, 3:59 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion22 min
Jun 30, 4:06 PM CDTSevere Thunderstorm WarningILXChampaign39 min
Jun 30, 4:08 PM CDTSevere Thunderstorm WarningILXChampaign, Edgar, Vermilion35 min
Jun 30, 4:14 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
Jun 30, 4:35 PM CDTSpecial Weather StatementILXChristian, Clark, Coles, Crawford, Cumberland, Douglas and 4 more55 min
Jun 30, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Jun 30, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt41 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningILXColes16 min
Jun 30, 5:38 PM CDTFlash Flood WarningILXClark, Edgar4 hr
Jun 30, 5:48 PM CDTSpecial Weather StatementILXChristian, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more57 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper40 min
Jun 30, 6:17 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence43 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper27 min
Jun 30, 6:46 PM CDTSpecial Weather StatementILXClay, Richland29 min

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.